Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are there chances of pregnancy if I am on depo and have unprotected sex ?

i got off of my birth control in feburary it was the depo shot i didnt have a period in march but had one around the 13 of april lasted a couple of days then i had unprotected sex twice and started on the 28 of april right after we had the unprotected sex Is it possible i could be pregnant? I was on the shot for a year and i am 19 years old.
Thu, 26 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
OBGYN 's  Response
Depo can cause prolonged amenorrhoea and irregular menses , do a pregnancy test at home.
best wishes
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am on depo, have have been getting my shots regularly for about a year. Tomorrow is my deadline for my shot, but two days ago I had unprotective sex & he ya know, in me. I have my depo appt planned for tomorrow, but I don t know if I should go or not. Is there any chance that I could be pregnant, because I waited to late to get my depo..? I bled heavy the day after and now just a little spotting. Please help

doctor1 MD

I was scheduled to receive my depo injection on or before April 7, 2010 and I did receive it until April 23,2010. On April 19 and April 22 I had unprotected sex with my fiance. When I went to get my injection at the doctor s office the did a urine pregnancy test and it was negative. Is it still possible to be pregnant?                                                   

doctor1 MD

I am on the Depo Shot and i no longer have my period. I have had unprotected sex with my boyfriend and i think i may be pregnant. i am urinating a lot more, having frequent headaches, my lower back hurts, i m bloated, and my breast are kind of tender. I get nauseous off and on also. I stay tired. Am I pregnant?

Recent questions on  Provera

doctor1 MD

Good evening, I m here to inquire about a problem that I ve been having trouble dealing with. I m currently on a type of birth control called a depo shot taken every 3months. Ever since then, my periods have been light but for a longer time span. There s also no more blood clots. There are times where my partner and I would preform sex and it d bleed but it s very diluted, but most of the time it s just looks like he slaughter something. It s very bloody, sometimes it bleeds out brown. There are also times where it won t bleed for up to 3-4days but then suddenly bleed out of no where. My partner and I haven t had intercourse with anyone else so it wouldn t be an STD, right? Is it a hormonal imbalance from the birth control shot? I ve been taking alot of vitamins also, does that account for anything? It s been 2weeks since my period has ended but i m still having bleeding, even without intercourse coming into play. What can I do to make this go away?

doctor1 MD

HI, its been a year since ive gotten off of the depo shot an I have not had a consistent menstrual cycle since. Ive been back an forth on the shot for at least 3 years lasting one consecutive. For the entire 8 months after getting off the depo I spottted. The colors changed from bright red to a very dark brown. This last month an a half I have not been spotting at all a week ago I started noticing a thick milky like white discharge when I use the bathroom an wipe. For the entire year an a half ive been with my boyfriend we have not used protection an I have never been pregnant. Could you please help me

doctor1 MD

For the past 5 months I have been experiencing strange bumps and a skin rash. I first noticed it as what appeared as hives on my butt, it spread to all over my butt. After a couple months of constantly searching for an answer I went to the doctor. They said it looked like hives and could be an allergic reaction. I was prescribed a steroid cortisone cream which cleared the bumps but they returned once I stopped using it. The last month my legs have been extremely itchy with small bumps on the back of my legs. I just got another depo shot and it seemed to make it worse. There are red bumps everywhere on my lower body. Could this be due to my depo shot that I started late September?

doctor1 MD

Hi i been on the depo shot for one month and missed my period now im having brown and red and sometimes like pink spotting whats going on how can i stop it. The bleeding will be alil to alot then stop and then its brown and turn red and pink but mostly brown but its on and off all day

doctor1 MD

I read research that etonogestrel stop sperm production oin males so is it ok to use etonogestrel implant? Will the effect on males will be the same as estradiol valerate and depo provera? Thanks

doctor1 MD

Hi doctor hope u are fine. It's been long. Doctor I am late on my period by 10 days I did a pregnancy test it came out negative. I am getting very sharp and dull pains on my pelvic it's very sore like really sharp pains. I went today to the...

doctor1 MD

I had a surgery that went all wrong back in February of 2016, and I need an OBGYN surgeon familiar with myomectomy, laproscopic surgery to look at my medical records and determine if there was a deviation in the proper standard of care, and be...